| Catalog Number |
865034 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/06/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the patella resection guide was damaged.The saw capture on one side broken off and sitting in tray.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, "loan: the saw capture of the pfc patella resection guide was sitting in the bottom of the instrument tray.Not checked at the warehouse level or cssd.Used instrument with one side of saw capture." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that pfc*calibrated pat cut gde had broken.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pfc*calibrated pat cut gde would contribute to the complained device issue.Based on the investigation findings, user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information received: damaged ¿ the patella resection guide is unable to be used as one of the saw captures on the device has been broken off at some stage and we were unable to use the instrument.The saw capture in the curved metal piece sitting on the table.The inferior saw capture is attached and you can see the holes where the superior saw capture should be attached.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "loan: the saw capture of the pfc patella resection guide was sitting in the bottom of the instrument tray.Not checked at the warehouse level or cssd.Used instrument with one side of saw capture." the product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photo investigation revealed that pfc*calibrated pat cut gde had broken.Delivery service issue also reported in this complaint and has been addressed in the loaner site quality system.The breakage is consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pfc*calibrated pat cut gde would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "loan: the saw capture of the pfc patella resection guide was sitting in the bottom of the instrument tray.Not checked at the warehouse level or cssd.Used instrument with one side of saw capture." the product was not returned to depuy synthes; however, photos were provided for review.See attachment '(b)(4).' the photo investigation revealed that pfc*calibrated pat cut gde had broken.Delivery service issue also reported in this complaint and has been addressed in the loaner site quality system.The breakage is consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.The overall complaint was confirmed as the observed condition of the pfc*calibrated pat cut gde would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "loan: the saw capture of the pfc patella resection guide was sitting in the bottom of the instrument tray.Not checked at the warehouse level or cssd.Used instrument with one side of saw capture." the product was not returned to depuy synthes, however photos were provided for review.See attachment '(b)(4).' the photo investigation revealed that pfc*calibrated pat cut gde had broken.Delivery service issue also reported in this complaint and has been addressed in the loaner site quality system.The breakage is consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.The overall complaint was confirmed as the observed condition of the pfc*calibrated pat cut gde would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : loan: the saw capture of the pfc patella resection guide was sitting in the bottom of the instrument tray.Not checked at the warehouse level or cssd.Used instrument with one side of saw capture.The product was returned to medtech orthopaedics for evaluation.Visual analysis revealed that the instrument has one of the two saw captures broken, confirming the reported allegation.The broken fragment was returned for evaluation.Additionally the device has signs of worn out at the surface consistent with extensive use over many years.The condition appears to be consistent with the effects of repeated use and servicing over a period exceeding 10 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pfc*calibrated pat cut gde would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.